Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ziagen - Rash
Aug 4, 2006

I have been on Ziagen for two years without incedent. This past week I've developed a rash, which began on the sides of my fingers, then moved up my forearms. It has also begun on my feet and ankles, knees and elbows. The rash starts as clusters of small itchy pimple-like bumps, followed by swelling. My question is this... Are there any reported cases of an allergic reaction to Ziagen developing later in the treatment? My Doctor couldn't say if this is Ziagen, or something else. My T-Cells were 325 and V-Load , undetectable when last checked, several months ago. Many thanks for your response.

Response from Dr. Henry

It would be very unusual to develop a rash or hypersensitivity reaction to abacavir (Ziagen) after two years--I would consider getting a dermatologist to exam you to better define the diagnosis and treatment. Hypersensitivity reactions to abacavir generally will have other symptoms (fever, fatigue, trouble breathing, stomach complaints) besides a skin rash. A more likely cause would be some form of contact dermatitis. KH



Previous
Drug related Eczema?
Next
hiv positive and steriods and occasional cocaine use

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement